I take 100mg of Lamotrigine twice a day for epilepsy. I also know that Lamotrigine is sometimes prescribed for the treatment of Depression and/or Bipolar Disorder. If I am taking a medication that is also used for Depression/Bipolar, but that's not what I need it for, can it have some effect on my mood? My boyfriend was curious as to whether or not my temperament would be different if I was not taking Lamotrigine.
No, your mood will not be affected. Certain mental issues are caused due to a issues with the sodium channels in your brain and other things.
Lamictal or Lamotrigine blocks these channels which helps your seizures. However if you do not have any of these mental disorders it will not affect your mental status.
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jun 2010 • 3 answers
Posted 15 Jul 2010 • 2 answers
Posted 8 Jan 2013 • 2 answers
Posted 20 Aug 2017 • 2 answers
Posted 20 Nov 2017 • 0 answers